MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL; BIOPSY NEEDLE KIT
Catalog Number 9466-VC-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "we were completing a bone biopsy in an osteoid osteoma located in the posterior diaphyseal region of the tibia, on a pediatric sedated patient when an arrow oncontrol bone lesion biopsy needle broke off in the patient.Patient needed to go to surgery to have broken off part of needle removed.This required another sedation to patient.".
 
Additional Manufacturer Narrative
Qn# (b)(4).One-unit of oncontrol (lot: 73640824) was returned for evaluation.Blood particulates were noted on the unit.Unit was decontaminated and inspected.Approximately 1.7 cm of distal cannula was missing.The separated junction (distal cannula) was observed damaged.A dhr review was completed for lot 73640824 and no issues or non-conformities were noted.Case details were reviewed.One unit of cannula was returned to teleflex for evaluation.Approximately 1 cm of distal cannula was missing.The distal end was observed to be stressed.Additional information was requested.Procedure was bone biopsy of the osteoid osteoma located in the posterior diaphyseal region of the tibia.Patient condition is unknown outside of hospital care.Case to re attempted once the leftover piece is removed.The ifu states the following: do not apply excessive force to driver/ needle set.Stress at the distal junction is indicative of tip being subjected to resistance.Based on the information, the most likely root cause of the issue is operational context.
 
Event or Problem Description
It was reported that: "we were completing a bone biopsy in an osteoid osteoma located in the posterior diaphyseal region of the tibia , on a pediatric sedated patient when an arrow oncontrol bone lesion biopsy needle broke off in the patient.Patient needed to go to surgery to have broken off part of needle removed.This required another sedation to patient.".

Brand Name
ONCONTROL
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20154752
Report Number2134812-2024-00046
Device Sequence Number8368997
Product Code FCG
UDI-Device Identifier10841156108625
UDI-Public(01)10841156108625(11)231101(17)261031(10)73640824(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9466-VC-006
Device Lot Number73640824
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown